Estimation and variable selection for generalized additive partial linear models

Li Wang, Xiang Liu, Hua Liang, Raymond J. Carroll

Research output: Contribution to journalArticlepeer-review

113 Scopus citations


We study generalized additive partial linear models, proposing the use of polynomial spline smoothing for estimation of nonparametric functions, and deriving quasi-likelihood based estimators for the linear parameters. We establish asymptotic normality for the estimators of the parametric components. The procedure avoids solving large systems of equations as in kernel-based procedures and thus results in gains in computational simplicity. We further develop a class of variable selection procedures for the linear parameters by employing a nonconcave penalized quasi-likelihood, which is shown to have an asymptotic oracle property. Monte Carlo simulations and an empirical example are presented for illustration. © Institute of Mathematical Statistics, 2011.
Original languageEnglish (US)
Pages (from-to)1827-1851
Number of pages25
JournalThe Annals of Statistics
Issue number4
StatePublished - Aug 2011
Externally publishedYes

Bibliographical note

KAUST Repository Item: Exported on 2020-10-01
Acknowledged KAUST grant number(s): KUS-CI-016-04
Acknowledgements: Supported by NSF Grant DMS-09-05730.Supported by a Merck Quantitative Sciences Fellowship Program.Supported by a grant from the National Cancer Institute (CA57030) and by Award Number KUS-CI-016-04, made by King Abdullah University of Science and Technology (KAUST).
This publication acknowledges KAUST support, but has no KAUST affiliated authors.


Dive into the research topics of 'Estimation and variable selection for generalized additive partial linear models'. Together they form a unique fingerprint.

Cite this